Skip to content
ca724
avatar
ruifan posted:
My father was diagnosed with colon cancer in August 2011. The cancer was metastasized to liver (significant coverage on the liver). He just finished his 7th round chemo treatment. His Ca199 number has been reduced from 5900 to 90. His ca724 initially was reduced to 60 and now is 270. His latest CEA is 50.

I would like to ask for help to determine what is you opinion the reason(s) his ca724 is at 270. Thanks.
Reply
 
avatar
brunosbud responded:
Each person is different...The reason?

Each person begins chemo in a different physical & mental state...

some may be overweight...some may have comorbidities...genetics plays a role...fitness and stamina, etc...


My advice is listen to the doctor. He/she has experience.
Chemo can reach a point of diminishing returns. The drip destroys "fast growing and multiplying cells". Cancer cells fall under this category, but so does blood cells.

Watch for anemia and billirubin titre. If numbers start to go south, you may need to take a break and reassess.

Its a tough call knowing when to say when...
 
avatar
ruifan replied to brunosbud's response:
Thank you so much for your response. In fact, he does have anemia and his bilirubin is low now as well. His RC is 0.03.
 
avatar
brunosbud replied to ruifan's response:
Anemia with cancer is not good. Watch it, closely.

Oxygen is proportionate to fatigue/energy levels and also immune strength, too. When the body is low on oxygen, the cancer can re-flourish.

When you check his blood pressure, look at the pulse rate. If the pulse rate is high (tachycardia) it may mean the heart is beating a lot faster to compensate for lack of oxygen (insufficient red blood cells).

Nose bleeds that don't stop can mean low platelet count...another sign of chemo toxicity.

Good luck. Hope your dad feels better.
 
avatar
brunosbud replied to brunosbud's response:
Ask your doctor about Sir Sphere Radioembolization, too.
 
avatar
ruifan replied to brunosbud's response:
Thank you and I will check his Anemia level again. The Sir Sphere Radioembolization seems very promising. I will ask the Dr.


Helpful Tips

How to increase Font Size
Hold down the Ctrl key and the plus sign key at the same time. Do this as many times as you need until you get to a font size that works ... More
Was this Helpful?
16 of 27 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Gastrointestinal Cancer Center